Spironolactone Side Effects

Side effects and experiences with Spironolactone by users like you. Post Yours Now.
  1. link Debocat53
    Spironolactone excessive weight gain, muscle fatigue, shortness of breathe, gain muscle, joint pain
    excessive weight gain muscle fatigue, joint pain shortness of breathe
    Debocat53- over a year ago - 207 Replies - in Spironolactone
  2. link Shortywcb
    JuleBean: my doctor said spiro does make you estrogen dominant. Don't know if that's actually true or not because sometimes I feel like she is just making stuff up because she doesn't really know the answer. I have bloodwork scheduled next week so we - 54% more...
    Shortywcb- over a year ago
  3. link Hmbstudios
    Spironolactone is used for hypertension so it makes sense that it would lower your metabolism.
    Hmbstudios- over a year ago
  4. link Sheerheartattack
    I've been off the spiro for about 7 weeks now and still haven't lost weight. However, I started taking turmeric as recommended by a couple other people in this thread and it has helped keep my acne at bay. I still flare up a couple times a month, but - 75% more...
    Sheerheartattack- over a year ago
  5. link Jcpiper
    Luls, exact same thing happened to me. I'm also 43 and went from a B cup to a DD. At first it was great, I had beautiful hair, skin, and large boobs (which I liked). But then I started to get the fat belly and cellulite and my skin became so soft it - 75% more...
    Jcpiper- over a year ago
  6. link Luls
    I've been on spiro since 2008, after trying everything under the sun (just like most of us on here). It was initially a miracle drug for me. I lost water bloating, my good hair got thicker and the bad hair (armpits etc) thinned. I'm a 43 yr old that - 88% more...
    Luls- over a year ago
  7. link Sheerheartattack
    I found this site about a month ago and decided to stop taking spiro (I was on 75 mg). It does really help my acne, but it's also caused a lot of weight gain (~15 lbs.) and fatigue. I've been off the spiro for about three weeks now and I've actually - 79% more...
    Sheerheartattack- over a year ago
  8. link Shennerb
    Runnergirl23-I appreciate your encouragement. It is so difficult being patient. The metformin is to help with her insulin. I hope it doesn't cause weight gain!
    Shennerb- over a year ago
  9. link Runnergirl23
    Shennerb - At a month and a half in I hadn't seen much improvement with my weight at all. I would go down a a couple lbs than go right back up. I'm at seven months now of being off Yasmin and I've lost four lbs now but I gained 15 lbs. And I have nev - 59% more...
    Runnergirl23- over a year ago
  10. link Shennerb
    Runnegirl23...she quit taking her BC pill a month and a half ago. She is now back on her metformin for insulin resistance and finally had a period on her own, so that was good. She is just frustrated with the no loss on the scale. She was 10 pounds l - 30% more...
    Shennerb- over a year ago
  11. link Shortywcb
    The spiro made me puffy too. I haven't heard of any permanent side effects from met, just the nausea and going to the bathroom. I went to my doc today and it was confirmed I have lost weight. I'm still only at 10 lbs loss but I feel much more confide - 44% more...
    Shortywcb- over a year ago
  12. link Shortywcb
    @runnergirl, I am not able to jog the whole 8 miles--I do a combo of jogging/speed walking, but I hope one day I can jog at least 4 miles nonstop. But considering I fell off my four wheeler the other day and bruised every bone in my body, it may be a - 16% more...
    Shortywcb- over a year ago
  13. link Shennerb
    Since stopping the spironolactone a couple of weeks ago my daughter has lost 3 pounds and her skin is still looking great. She will switch from spryntec to junel on April 22 because of a lower dose of estrogen. She is on her 2nd full week of metformi - 32% more...
    Shennerb- over a year ago
  14. link Shennerb
    Shortb....not sure if FSH or LSH...sorry. My daughter is on metformin now for her insulin resistance and her endo changed her bc to the lowest dose of estrogen hoping it will help cut back on the weight gain. She doesn't plan to go back on the spiron - 57% more...
    Shennerb- over a year ago
  15. link Shortywcb
    So what did he diagnose you with? High T? Because that's what the spiro and finasteride is for-- to block testosterone and DHT. I hear you on the Spiro side effects. Before, I couldn't even get out of bed and had to force myself to do anything. Now t - 59% more...
    Shortywcb- over a year ago
  16. link Mbeam
    just wanted to update. I went off 100mg of spiro about 2 months ago and already lost 6 lbs and can definitely see my body getting back to normal. I see a personal trainer so that really helps my muscle tone. since I went on for acne I was worried abo - 38% more...
    Mbeam- over a year ago
  17. link Runnergirl23
    Shortywcb - yes got back on yasmin (Dr. Redmond's treatment - 9 weeks of active pills and then only 4 days of inactive), along with 200 mg of spiro and 2.5 mg finasteride. It did help a great deal after 4 months, but I had terrible side effects, like - 58% more...
    Runnergirl23- over a year ago
  18. link Shortywcb
    @runnergirl23, my hair loss first started after stopping the pill as well. So I got back on it and it helped alleviate some of that loss. Did your hair ever recover? Are you PCOS? If so, do you not take any treatment for it? @shennerb, Sorry I forgot - 22% more...
    Shortywcb- over a year ago
  19. link Runnergirl23
    Sarahbelle - Haha, I can so relate!!! Only up side is the bigger boobs! But mine are getting a little smaller so hopefully that means my hips and thighs will be soon to follow!
    Runnergirl23- over a year ago
  20. link Runnergirl23
    Shennerb - I was on 200 mg of sprio and BC pills. Before I started that treatment (for hair loss from coming off BC pills ironically), I weighed 112-118 (I'm 5'6"), after being on the spiro and BC pills for almost 10 months I gained around 15-20 - 86% more...
    Runnergirl23- over a year ago
  21. link Shennerb
    Shortywcb...thanks for your advice. It is truly a difficult battle and I appreciate knowing other people can relate. I would really like for her to have it somewhat regulated and under control before she goes off to college in a year. I feel so awful - 21% more...
    Shennerb- over a year ago
  22. link Mbeam
    just wanted to update since going off of the spiro. ive been off for a month now and my skin is fine. my dermatologist gave me a prescription for an antibiotic cream and that has worked well so far. my weight has also been dropping since going off of - 26% more...
    Mbeam- over a year ago
  23. link Shortywcb
    I went to my doctor today and she was mad that I stopped Spiro, but too bad because I'm at least going to give it a few more months to see what happens to my weight. However, Spiro makes my boobs way smaller and sore. I'm on Orthotricyclen as and it - 36% more...
    Shortywcb- over a year ago
  24. link Mclmcl
    Athenol and coughing
    I take athenol and get incredible coughing fits our of no where. Can this be a side effect of the medication? Someone told me it is. What can I asl my doctor to witch me to without this side effect? thanks, mcl
    Mclmcl- over a year ago - in Spironolactone
  25. link Charmedreally
    How Do I Stop Taking Spironolactone? (Quitting = Swelling and Water Weight Gain)
    Hi, I've been on 100mg Spironolactone a day for about 3-4 years (as well as Microgestin FE 1/20). Once I ran out of the Spirono and after about 3 days of not taking it, my face became so swollen that I did not recognize myself! Eyes puffy, cheeks puf - 90% more...
    Charmedreally- over a year ago - 3 Replies - in Spironolactone
  26. link Pcosgirl
    I had the same thing! I started stepping down so slowly and it took several weeks but it is getting much better. I was on 200 mg for 7 years. I went down to 100 mg for.a.week with no problems but after that i started swelling badly. So i cut my dose - 54% more...
    Pcosgirl- over a year ago
  27. link Karbear310
    HELP! WEANING OFF SPIRO...
    I am really thinking of trying to wean myself off this drug. I have been on it for a year and half for hormonal acne. I am currently on 100 mg, but want to try to go to down to 50 mg, and then 25 mg. I feel constantly bloated. Does anyone have any ex - 28% more...
    Karbear310- over a year ago - 2 Replies - in Spironolactone
  28. link Asungur
    I'm sorry if this feedback comes to you too late but I also had the same issue with spiro and was also taking 100mg a day. Previously when I tried to get off spiro I took 100mg one week, 75 the next week, 50 etc... and then all of a sudden I had puff - 84% more...
    Asungur- over a year ago